Cureus
Mycophenolate Mofetil-Induced Colitis in a Patient With Diffuse Parenchymal Lung Disease
By Rafeeka Keyzare, Muniza Bai, Priya Nadesan and 3 others.
Abstract
Diarrhea is a common adverse effect of mycophenolate mofetil (MMF).However, MMF-induced pseudomembranous colitis is less common and has been reported more frequently in the posttransplant population.We report the case of a woman in her late 40s with fibrotic hypersensitivity pneumonitis who was receiving immunosuppressive therapy and antifibrotic treatment and presented with altered bowel habits and weight loss.Contrast-enhanced CT of the abdomen revealed hyperemic, enhancing mucosa with thickened submucosal folds, suggestive of pseudomembranous colitis.MMF was discontinued, and her symptoms resolved within 10 days of drug cessation.She was started on azathioprine and nintedanib, which she tolerated well.This report highlights the importance of considering this clinical entity in patients with interstitial lung disease receiving MMF, as its severity can vary widely.



